Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 12, 2009, 7:15 PM CDT for Montague County, Texas. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 12, 2009, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:17 PM CDT | HAIL 2 | 3 Nw Montague, TX | FROM SPOTTERS...RELAYED BY BOWIE P.D. |
| Apr 12, 7:27 PM CDT | HAIL 1.5 | 2 Nw St. Jo, TX | RELAYED VIA SPOTTER NETWORK |
| Apr 12, 7:31 PM CDT | HAIL 1.75 | 5 W St. Jo, TX | ON HIGHWAY 59 |
| Apr 12, 7:38 PM CDT | HAIL 1.75 | 1 Ese St. Jo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 130015 TORFWD TXC337-130045- /O.NEW.KFWD.TO.W.0016.090413T0015Z-090413T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT SUN APR 12 2009 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MONTAGUE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 745 PM CDT * AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 13 MILES WEST OF SAINT JO...MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... SAINT JO BY 745 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. && LAT...LON 3378 9748 3353 9748 3371 9787 3378 9784 TIME...MOT...LOC 0015Z 283DEG 19KT 3371 9773 $$
2 follow-up statements
000 WWUS54 KFWD 130032 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 732 PM CDT SUN APR 12 2009 TXC337-130045- /O.CON.KFWD.TO.W.0016.000000T0000Z-090413T0045Z/ MONTAGUE TX- 732 PM CDT SUN APR 12 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST CENTRAL MONTAGUE COUNTY... AT 715 PM TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF SAINT JO...MOVING EAST AT 20 MPH. AT 731 PM DOPPLER RADAR CANNOT DETECT THE TORNADO...AND WE WILL CONTINUE TO MONITOR SPOTTER REPORTS. THE TORNADO WILL BE NEAR... SAINT JO BY 745 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. && LAT...LON 3377 9748 3355 9748 3368 9767 3374 9761 TIME...MOT...LOC 0031Z 283DEG 19KT 3369 9764 $$
000 WWUS54 KFWD 130041 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 741 PM CDT SUN APR 12 2009 TXC337-130051- /O.EXP.KFWD.TO.W.0016.000000T0000Z-090413T0045Z/ MONTAGUE TX- 741 PM CDT SUN APR 12 2009 ...THE TORNADO WARNING FOR EAST CENTRAL MONTAGUE COUNTY EXPIRES AT 745 PM CDT... AT 742 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. THE TORNADO WARNING HAS EXPIRED. RADAR INDICATED THAT HEAVY RAIN...DAMAGING HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM...AND A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR THIS STORM. LAT...LON 3377 9748 3355 9748 3368 9767 3374 9761 TIME...MOT...LOC 0041Z 283DEG 19KT 3367 9758 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 7:04 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 12, 7:04 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 704 PM CDT SUN APR 12 2009 .AVIATION... A STRONG UPPER LEVEL LOW OVER SOUTHWESTERN OKLAHOMA AS OF 00Z MONDAY....WILL MOVE EAST ACROSS OKLAHOMA TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS NORTH OF AN ABILENE TO DECATUR LINE WILL REMAIN WELL TO THE NORTH OF THE METROPLEX TAF SITES AND WILL WEAKEN RAPIDLY AFTER SUNSET. AS THE UPPER LOW MOVES OFF TO THE EAST A COLD FRONT WILL MOVE THROUGH THE METROPLEX TAF SITES AROUND 06Z. WINDS WILL SHIFT TO THE NORTHWEST AT 5 TO 10 KNOTS WITH THE FRONTAL PASSAGE AND WINDS WILL INCREASE TO 15 TO 20 KNOTS AFTER DAYBREAK MONDAY. LOW CLOUDS MAY ALSO SPREAD IN BEHIND THE FRONT. HAVE PLACED MVFR CEILINGS IN FOR THE 09Z THROUGH 15Z PERIOD. EXPECT VFR CONDITIONS THEREAFTER. 58 && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... VIGOROUS UPPER LOW ROTATING OVER TX PANHANDLE CONTINUING EAST. A FEW SHRA/TSRA ARE TRYING TO DEVELOP JUST NW OF THE CWA...UNDER THE COLD MID-UPPER LEVEL AIR. DRY PUNCH/CLEARING LINE WORKING SLOWLY THROUGH W/SW COUNTIES. WIND SHIFT/WEAK FRONT MOVING IN WITH THE CLEARING LINE. WINDS GUSTING TO 15-20 KTS BEHIND WIND SHIFT. TEMPS BEHIND CLEARING HAVE REBOUNDED TO NEAR 70...WITH TEMPS IN THE CLOUD COVER STRUGGLING TO REACH THE UPPER 50S. UPPER LOW SHOULD LIFT INTO SE KS/W MO BY 12Z MONDAY. COLD MID- LEVEL TEMPS ASSOCIATED WITH UPPER LOW WILL CREATE ENOUGH INSTABILITY FOR SCATTERED SHRA/TSRA NORTH OF I-20 CORRIDOR. A FEW STORMS THIS EVENING MAY BE SEVERE WITH A LARGE HAIL THREAT. QUIET CONDITIONS EXPECTED MONDAY-WEDNESDAY AS SHORTWAVE RIDGING BUILDS OVER AREA AND SURFACE HIGH PRESSURE SETTLES IN. BY WEDNESDAY...SOUTHERLY WINDS RETURN IN ADVANCE OF UPSTREAM SYSTEM. MILD TEMPS EXPECTED MONDAY...WITH A WARMING TREND TUE-WED. && .LONG TERM... THURSDAY THROUGH SUNDAY... NEXT LARGE UPPER SYSTEM CLOSES OFF OVER 4 CORNERS/CENTRAL ROCKIES REGION BY THURSDAY. EXTENDED MODELS HAVE DIFFERING LOCATIONS OF UPPER LOW CENTER...BUT GENERALLY SHOW H5 SWLY WINDS INCREASING AND A DRYLINE FORMING WEST OF THE CWA. AFTN/EVE TSRA MAY PUSH INTO OUR WESTERN COUNTIES THU...AND INTO MORE OF THE CWA FRI-SAT. FORECAST INSTABILITY AND DEEP-LAYER SHEAR SUGGEST SEVERE STORMS WILL BE POSSIBLE. GIVEN UNCERTAINTIES IN TIMING AND SMALLER-SCALE EVOLUTION OF SYSTEM...WILL BROAD-BRUSH 20-30 POPS THURS THROUGH SUNDAY AND REFINE AS EVENT APPROACHES. ..06.. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 67 49 77 55 / 20 5 5 5 5 WACO, TX 50 72 48 77 55 / 10 5 5 5 5 PARIS, TX 49 61 44 71 49 / 30 5 5 5 5 DENTON, TX 50 66 46 76 51 / 30 5 5 5 5 MCKINNEY, TX 47 64 46 72 49 / 30 5 5 5 5 DALLAS, TX 52 66 50 77 56 / 20 5 5 5 5 TERRELL, TX 49 65 47 75 52 / 20 5 5 5 5 CORSICANA, TX 49 68 48 74 53 / 10 5 5 5 5 TEMPLE, TX 51 72 51 78 55 / 5 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/21
Hazardous weather outlook, Apr 12, 3:40 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT SUN APR 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING MAINLY ALONG AND NORTH OF INTERSTATE 20 IN ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD BE SEVERE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING. 07
In the hours before
Local storm report, Apr 12, 6:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 W RINGGOLD 33.82N 97.96W
04/12/2009 E1.25 INCH MONTAGUE TX STORM CHASER
RELAYED VIA SPOTTER NETWORKLocal storm report, Apr 12, 6:21 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL RINGGOLD 33.82N 97.94W
04/12/2009 E1.75 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, Apr 12, 6:28 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 W RINGGOLD 33.82N 97.98W
04/12/2009 M1.25 INCH MONTAGUE TX NWS EMPLOYEE
1 3/8 INCH HAIL ALONG HWY 82 AT CLAY/MONTAGUE LINE.Local storm report, Apr 12, 6:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 7 WSW NOCONA 33.74N 97.84W
04/12/2009 E1.00 INCH MONTAGUE TX STORM CHASER
RELAYED BY SPOTTER NETWORKLocal storm report, Apr 12, 6:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 S NOCONA 33.73N 97.73W
04/12/2009 E1.50 INCH MONTAGUE TX AMATEUR RADIO
FROM FIREMAN RELAYED BY HAMSLocal storm report, Apr 12, 7:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 4 WNW MONTAGUE 33.69N 97.79W
04/12/2009 E1.75 INCH MONTAGUE TX LAW ENFORCEMENT
FROM SPOTTERS...RELAYED BY BOWIE P.D.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 62 min |
| Apr 12, 8:21 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Apr 12, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Apr 12, 9:14 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 61 min |
| Apr 12, 9:19 PM CDT | Special Weather Statement | FWD | Fannin | 26 min |
| Apr 12, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 62 min |
| Apr 12, 10:38 PM CDT | Special Weather Statement | FWD | Denton | 37 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 61 min |
| Apr 12, 11:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 17 min |
| Apr 12, 11:56 PM CDT | Special Weather Statement | FWD | Fannin | 34 min |
| Apr 13, 12:16 AM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Apr 13, 12:29 AM CDT | Special Weather Statement | FWD | Delta | 31 min |
| Apr 13, 12:58 AM CDT | Special Weather Statement | FWD | Delta | 32 min |
| Apr 13, 1:34 AM CDT | Special Weather Statement | FWD | Hopkins | 26 min |
| Apr 13, 2:01 AM CDT | Special Weather Statement | FWD | Delta | 29 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.